Minnesota, 2013Hail and Damaging Winds in Minnesota, September 19, 2013
September 19, 2013 · NWS MPX · 27 events in 10 counties and zones
A small complex of thunderstorms that developed across far southwest Minnesota during the morning of Thursday, September, 19th, moved northeast across southern |Minnesota. These storms produced straight-line winds across portions of southern Minnesota from near Granite Falls to Hutchinson, while another severe storm developed across the western Twin Cities Metro area, and moved northeast.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $105,000
- Crop damage
- $100,000
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small complex of thunderstorms that developed across far southwest Minnesota during the morning of Thursday, September, 19th, moved northeast across southern |Minnesota. These storms produced straight-line winds across portions of southern Minnesota from near Granite Falls to Hutchinson, while another severe storm developed across the western Twin Cities Metro area, and moved northeast.
The severe storm that developed in the western Twin Cities Metro area, produced sporadic wind damage and large hail from near Buffalo, north and east to Monticello, Big Lake, to Zimmerman and Cambridge, to Rush City. It produced 2-inch diameter hail near Cambridge, Minnesota, while other reports ranged from penny, up to golf ball size hail from near Maple Lake to Big Lake and Zimmerman. Some brief damaging winds from the outflow of the severe storms produced wind damage in northeast Minneapolis, Andover, and Blaine.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 19, 5:59 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 19, 5:59 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
659 AM CDT THU SEP 19 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 312 AM CDT THU SEP 19 2013
LATEST RADAR IMAGERY SHOWS CONVECTION CONTINUING TO FESTER AS IT
MOVES INTO THE WESTERN AND CENTRAL PORTION OF THE FORECAST AREA.
THIS ACTIVITY IS TAPPING SOME DECENT MUCAPE OF 1500-2000 J/KG... BUT
IS OTHERWISE SUFFERING FROM A LACK OF GOOD LOW-LEVEL JET SUPPORT AND
MOISTURE TRANSPORT... WHICH IS ACTUALLY SOUTHEAST OF THE FORECAST
AREA HELPING ACTIVITY OVER NORTHERN ILLINOIS AND SOUTHERN WISCONSIN.
A SHORTWAVE OUT AHEAD OF THE MAIN UPPER TROUGH AND SURFACE FRONT IS
HELPING TO KEEP THINGS GOING OVER NORTHERN MINNESOTA... BUT WOULD
EXPECT THE ACTIVITY FARTHER SOUTH TO STRUGGLE AS IT TRIES TO KEEP
GOING INTO THE CENTRAL AND EASTERN PORTION OF THE FORECAST AREA THIS
MORNING. OTHERWISE... THE MAIN ISSUE OF CONCERN TODAY INTO TONIGHT
WILL BE THE COLD FRONT CURRENTLY LOCATED OVER THE EASTERN DAKOTAS...
WHICH WILL PUSH EAST THROUGH THIS EVENING... LIKELY EXITING THE
FORECAST AREA BY LATE EVENING. EXPECT TO SEE SHRA/TSRA FILL IN
ALONG/AHEAD OF THE FRONT DURING THE LATE MORNING AND EARLY AFTERNOON
AS IT APPROACHES THE I-35 CORRIDOR... WITH MLCAPE VALUES AOA 1500
J/KG AND DECENT FORCING AHEAD OF THE UPPER TROUGH. CHANCES FOR PCPN
SHOULD INCREASE FURTHER TO THE EAST OF I-35. CHANCES FOR SEVERE
WEATHER LOOK LIMITED WITH THE BETTER INSTABILITY OUTRUNNING THE
STRONGER DEEP LAYER SHEAR... SO DO NOT ANTICIPATE ANY WIDESPREAD
SEVERE WEATHER... ALTHOUGH THERE/S CERTAINLY SOME CHANCE ALONG/EAST
OF I-35 GIVEN THE MODERATE INSTABILITY AND AT LEAST A NARROW WINDOW
OF BETTER SHEAR ON ITS WESTERN EDGE NEAR THE FRONTAL BOUNDARY. PCPN
SHOULD MOVE OUT OF THE AREA TONIGHT AS COLD ADVECTION AND SUBSIDENCE
WORK IN BEHIND THE FRONT. WE WILL LIKELY SEE SOME COLD AIR STRATOCU
WORK INTO THE AREA LATE TONIGHT AFTER AN INITIAL PERIOD OF CLEARING
BEHIND THE FRONT.
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 312 AM CDT THU SEP 19 2013
STRONG CAA IN THE WAKE OF THE COLD FRONT AND RESULTANT STEEP LOW
LEVEL LAPSE RATES WILL PROMOTE GUSTY WINDS AND A DEVELOPMENT OF
STRATOCU BEGINNING LATE TONIGHT TO THE NORTH AND WEST...PUSHING
OVERHEAD FRIDAY. MODEST AMOUNTS OF INSTABILITY THROUGH THE CLOUD-
BEARING LAYER MAY ALSO BRING A FEW SPRINKLES TO THE REGION...
PARTICULARLY NORTH OF THE MINNESOTA RIVER. LIGHT QPF ON THE
NAM/GFS/ECMWF ALSO HINT TOWARD THIS. THUS...INCREASED CLOUDS AND
WINDS...AND DECREASED TEMPERATURES FRIDAY FROM THE LAST FORECAST
PACKAGE.
THE HIGH WILL PUSH ACROSS WESTERN MINNESOTA FRIDAY NIGHT.
FORECAST SOUNDINGS REMAIN QUITE MIXED...BUT AM A BIT SKEPTICAL OF
THIS WITH THE SURFACE HIGH SO NEARBY. CLOUDS WILL QUICKLY
DISSIPATE FRIDAY EVENING AS CYCLONIC FLOW PUSHES OUT...SETTING THE
STAGE FOR A COLD NIGHT OVER THE AREA WITH LOWS IN THE MID 30S TO
LOWER 40S.
UPPER RIDGING QUICKLY BUILDS BACK OVER THE PLAINS DURING THE
WEEKEND. A FAIRLY IMPRESSIVE TEMPERATURE GRADIENT IS POSSIBLE ON
EITHER SIDE OF THE SURFACE RIDGE AXIS ACROSS THE CWA SATURDAY
AFTERNOON.
A SOUTHEASTERLY SURFACE FLOW WILL ENVELOP THE ENTIRE AREA FROM
SUNDAY INTO EARLY NEXT WEEK AS A SOUTHWEST FLOW IN THE UPPER
ATMOSPHERE STEERS WEAKENING SYSTEMS TO THE NORTH. ONE SUCH SYSTEM
WILL LIMP THROUGH MONDAY/MONDAY NIGHT. WITH RIDGING BUILDING IN
IMMEDIATELY IN THE WAKE OF THE SYSTEM...A DE-AMPLIFICATION OF SAID
SYSTEM WILL TAKE PLACE AND LITTLE OR NO FORCING WILL ACCOMPANY
WHAT IS LEFT OF THE FRONT. THUS...MAINTAINED ONLY LOW POPS.
WINDS WILL VEER MORE SOUTHERLY MIDWEEK WITH WARMER AND MORE HUMID
AIR RETURNING. MODELS ARE INCONSISTENT WITH THE POSITIONING OF A
SW-NW ORIENTED SURFACE BOUNDARY WITH THE EC FURTHER NORTH THAN
THE GFS. GFS SOLUTION WOULD BRING HIGHER POPS. EITHER
WAY...TEMPERATURES SHOULD BE 10-15 DEGREES ABOVE AVERAGE DURING
THIS PERIOD.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 648 AM CDT THU SEP 19 2013
MAINLY VFR CONDITIONS EXPECTED FOR THIS TAF CYCLE...ASIDE FROM
WITHIN ANY TSRA. MUCH OF THE TSRA ACTIVITY IS LOCATED ACROSS WRN
MN AND ERN SD AT TAF ISSUANCE TIME. THESE STORMS WILL TRACK
NORTHEAST ACROSS MN THROUGH EARLY AFTERNOON...AND INTO WRN WI BY
MID/LATE AFTERNOON. THERE REMAINS A LOT OF UNCERTAINTY WITH
PRECISE TIMING AND PLACEMENT OF GREATEST RAINFALL...SO DID NOT
STRAY TOO FAR FROM THE LAST SET OF TAFS. A PERIOD OF CLEARING IS
ANTICIPATED IMMEDIATELY BEHIND THE FRONT THIS EVENING BEFORE MVFR
STRATOCU RETURNS FROM THE NORTHWEST EARLY FRIDAY MORNING.
KMSP...BEST POTENTIAL FOR TSRA IS FROM 17-20Z WITH THE COLD FROPA...
BUT COULD CERTAINLY SEE A STRAY CELL APPROACH THE AIRPORT THIS
MORNING GIVEN THE CHAOTIC DEPICTION THIS MORNING ON RADAR.
/OUTLOOK FOR KMSP/
FRI...MVFR CIGS LIKELY...ESP EARLY. NORTHWEST WIND 10-15G23 KT.
SAT...VFR. NORTHWEST WIND 5 KTS.
SUN...VFR. SOUTHEAST WIND 10-15 KTS.
MON...VFR. SOUTHEAST WIND 10-15 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
SHORT TERM...
LONG TERM...BORGHOFF
AVIATION...BORGHOFF
Hazardous weather outlook, Sep 19, 2:27 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
327 AM CDT THU SEP 19 2013
MNZ041>044-047>051-054>059-064>067-073>075-082-083-091-092-200830-
DOUGLAS-TODD-MORRISON-MILLE LACS-STEVENS-POPE-STEARNS-BENTON-
SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
327 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY AFTERNOON. A FEW
STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS MONDAY. THE THREAT FOR SEVERE
WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
MNZ045-052-053-060>063-068>070-076>078-084-085-093-WIZ014>016-
023>028-200830-
KANABEC-ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-CARVER-
SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-POLK-
BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
327 AM CDT THU SEP 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTH CENTRAL MINNESOTA...SOUTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND EARLY
THIS EVENING. THUNDERSTORMS ARE LIKELY ALONG A COLD FRONT...
PARTICULARLY THIS AFTERNOON. SOME STORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
BORGHOFF
In the hours before
Special weather statement, Sep 19, 3:00 AM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
400 AM CDT THU SEP 19 2013
MNZ054>056-191000-
CHIPPEWA-LAC QUI PARLE-SWIFT-
400 AM CDT THU SEP 19 2013
...THUNDERSTORMS MOVING OVER CHIPPEWA...LAC QUI PARLE AND SWIFT
COUNTIES THROUGH 500 AM CDT...
AT 359 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF BIG
STONE NATIONAL WILDLIFE REFUGE TO 10 MILES SOUTHWEST OF MORITZ. THESE
STORMS WERE MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BELLINGHAM.
MARIETTA.
LOUISBURG.
APPLETON AIRPORT.
HOLLOWAY.
MADISON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4503 9646 4517 9630 4523 9625 4520 9617
4520 9611 4537 9613 4541 9610 4529 9574
4490 9575 4481 9642 4481 9646
TIME...MOT...LOC 0900Z 241DEG 28KT 4514 9627 4476 9673Special weather statement, Sep 19, 4:28 AM CST, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 AM CDT THU SEP 19 2013
MNZ054-064-191115-
LAC QUI PARLE-YELLOW MEDICINE-
528 AM CDT THU SEP 19 2013
AT 522 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES EAST OF LAKE COCHRANE REC AREA. THIS STORM WAS
MOVING NORTH AT 10 MPH.
HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BURR.
CANBY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
&&
LAT...LON 4480 9646 4493 9647 4498 9646 4491 9612
4462 9629 4462 9632 4465 9646 4480 9647
TIME...MOT...LOC 1028Z 196DEG 8KT 4473 9638
BORGHOFFSpecial weather statement, Sep 19, 6:34 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
734 AM CDT THU SEP 19 2013
MNZ054-191315-
LAC QUI PARLE-
734 AM CDT THU SEP 19 2013
AT 732 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A THUNDERSTORM 8
MILES SOUTHWEST OF LAC QUI PARLE STATE PARK. THIS STORM WAS MOVING
NORTH AT 5 MPH.
ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DAWSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4511 9602 4497 9584 4486 9596 4490 9610
TIME...MOT...LOC 1233Z 198DEG 6KT 4493 9600
CLF
Special weather statement, Sep 19, 7:07 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
807 AM CDT THU SEP 19 2013
MNZ054-064-073-191400-
LAC QUI PARLE-REDWOOD-YELLOW MEDICINE-
807 AM CDT THU SEP 19 2013
...STRONG THUNDERSTORMS MOVING INTO LAC QUI PARLE...REDWOOD AND
YELLOW MEDICINE COUNTIES THROUGH 900 AM CDT...
AT 804 AM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CANBY TO 2
MILES NORTH OF MARSHALL TO DOVRAY. THESE STORMS WERE MOVING NORTHEAST
AT 30 MPH.
HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
PORTER.
ST LEO.
PROVIDENCE.
SPRING CREEK.
REVERE.
BOYD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO
ACT IF A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 4499 9583 4495 9580 4493 9573 4491 9572
4491 9568 4479 9550 4477 9552 4455 9501
4431 9488 4428 9494 4428 9510 4418 9513
4419 9558 4462 9561 4463 9616 4474 9634
TIME...MOT...LOC 1307Z 235DEG 24KT 4473 9613 4450 9575
4409 9553
JPCEvent by event
13 thunderstorm wind, 11 hail, 3 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Yellow Medicine
- When
- September 19, 7:33 AM CST
- Where
- Yellow Medicine County, 0.34 mi WNW of (Gdb)granite Falls Airport
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 44.752, -95.556
A measured wind gust of 50 knots occurred at the Granite Falls Airport. In addition, there was a measured wind gust at the Minnesota Department of Transportation Weather Station of 56 mph at 720 LST. This station is in Hanley Falls, southwest of the Granite Falls Airport.
Thunderstorm Wind, Renville
- When
- September 19, 7:40 AM CST
- Where
- Renville County, Sacred Heart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.780, -95.350
A power line was blown down, along with several large tree branches scattered across the town of Sacred Heart.
Thunderstorm Wind, Renville
- When
- September 19, 7:45 AM CST
- Where
- Renville County, 0.92 mi SSE of Renville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.788, -95.211
Several large tree limbs were blown down in Renville. In addition, there was a measured wind gust of 48 mph at the Olivia Airport approximately 10 miles east of Renville at 753 LST.
Hail, Wright
- When
- September 19, 8:10 AM CST
- Where
- Wright County, 0.85 mi SW of Albion Center
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.170, -94.090
Golf ball size hail was reported near Granite Lake, southwest of the city of Maple Lake.
Thunderstorm Wind, Meeker
- When
- September 19, 8:25 AM CST
- Where
- Meeker County, 2.13 mi NNW of Greenleaf
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.030, -94.511
A large tree was blown down approximately 5 miles south of Litchfield. In addition, a pontoon boat was dislodged from its boat lift on Belle Lake, along the Meeker, McLeod county line.
Thunderstorm Wind, McLeod
- When
- September 19, 8:30 AM CST
- Where
- McLeod County, 0.35 mi ESE of Hutchinson
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 44.878, -94.364
A large tree fell on a vehicle on Jefferson Street, in Hutchinson, Minnesota. The person in the car was injured. There was a measured wind gust of 46 mph at the Hutchinson Airport at 829 LST.
Hail, Wright
- When
- September 19, 8:37 AM CST
- Where
- Wright County, 3.99 mi ENE of Maple Lake Muni Arpt
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -93.910
Hail, Wright
- When
- September 19, 8:40 AM CST
- Where
- Wright County, Maple Lake
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.230, -94.000
Thunderstorm Wind, McLeod
- When
- September 19, 8:40 AM CST to 8:45 AM CST
- Where
- McLeod County, 3.69 mi NW of Silver Lake to 3.75 mi WNW of Sherman
- Measured
- 52 kt (60 mph) estimated gust
- Crop damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 44.940, -94.250
Several large tree limbs, and one large tree were blown down northwest of Silver Lake, including an area of flattened corn in the same area of the downed tree limbs.
Hail, Wright
- When
- September 19, 8:41 AM CST
- Where
- Wright County, 3.99 mi ENE of Maple Lake Muni Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.260, -93.910
Thunderstorm Wind, Wright
- When
- September 19, 8:44 AM CST
- Where
- Wright County, 2.13 mi SSE of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.040, -93.970
Large tree limbs were blown down near Waverly, on County Road 8.
Hail, Wright
- When
- September 19, 9:00 AM CST
- Where
- Wright County, 1.61 mi ESE of Monticello
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.290, -93.790
Quarter size hail was reported near interstate 94, and Highway 118.
Hail, Sherburne
- When
- September 19, 9:00 AM CST
- Where
- Sherburne County, 1.19 mi NE of Big Lake
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 45.340, -93.750
Heavy Rain, Sherburne
- When
- September 19, 9:00 AM CST to 10:00 AM CST
- Where
- Sherburne County, 3.19 mi SE of Orrock
- Reported by
- CoCoRaHS
- Coordinates
- 45.420, -93.700
A trained observer measured 2.98 inches of rainfall in less than one hour, southeast of Orrock.
Heavy Rain, Sherburne
- When
- September 19, 9:00 AM CST to 9:45 AM CST
- Where
- Sherburne County, 0.84 mi SW of Zimmerman
- Reported by
- Broadcast Media
- Coordinates
- 45.440, -93.590
A trained observer measured 2.95 inches of rainfall in 45 minutes, southwest of Zimmerman.
Heavy Rain, Sherburne
- When
- September 19, 9:00 AM CST to 10:00 AM CST
- Where
- Sherburne County, 3.46 mi ESE of Orrock
- Reported by
- CoCoRaHS
- Coordinates
- 45.440, -93.680
A trained weather observer measured 2.33 inches of rainfall in less than one hour, east of Orrock.
Hail, Sherburne
- When
- September 19, 9:02 AM CST
- Where
- Sherburne County, 0.69 mi N of Big Lake
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.340, -93.770
Hail, Sherburne
- When
- September 19, 9:10 AM CST
- Where
- Sherburne County, 4.17 mi N of Elk River
- Measured
- 1.25 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.360, -93.570
Hail, Anoka
- When
- September 19, 9:25 AM CST
- Where
- Anoka County, 1.46 mi SSW of St Francis
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.380, -93.380
Thunderstorm Wind, Anoka
- When
- September 19, 9:25 AM CST
- Where
- Anoka County, 0.8 mi SSW of Andover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 45.219, -93.306
A metal stoplight was blown down at the intersection of Hanson Blvd, and Bunker Lake Blvd, in Andover.
Thunderstorm Wind, Anoka
- When
- September 19, 9:25 AM CST
- Where
- Anoka County, 1.96 mi NW of Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.153, -93.274
A metal stop light was blown down near the intersection of Highway 10, and Foley Blvd.
Thunderstorm Wind, Isanti
- When
- September 19, 9:30 AM CST to 9:35 AM CST
- Where
- Isanti County, 1.06 mi SSW of Crown to 2.06 mi ESE of Oxlip
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.437, -93.481
Several large trees were blown down across southwestern Isanti County.
Thunderstorm Wind, Hennepin
- When
- September 19, 9:30 AM CST
- Where
- Hennepin County, 2.43 mi WSW of St Anthony
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.035, -93.265
A large tree fell on a car in northeast Minneapolis, near the intersection of 37th Avenue Northeast, and 2 1/2 Street Northeast. In addition, there was a measured 46 mph wind gust at the Crystal Airport, which is approximately 5 miles northeast of the incident at 0926 LST.
Thunderstorm Wind, Anoka
- When
- September 19, 9:32 AM CST
- Where
- Anoka County, 1.91 mi NW of Lino Lakes to 1.91 mi NNW of Lino Lakes
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.193, -93.143
A few trees were blown down south of 125th Avenue, on Sunset Avenue, near the Blaine-Lino Lakes border.
Hail, Isanti
- When
- September 19, 9:40 AM CST
- Where
- Isanti County, 0.69 mi S of Isanti
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.490, -93.250
Hail, Isanti
- When
- September 19, 9:46 AM CST
- Where
- Isanti County, 2 mi NW of Bodum
- Measured
- 2 in hail
- Reported by
- Amateur Radio
- Coordinates
- 45.550, -93.230
Thunderstorm Wind, Chisago
- When
- September 19, 9:50 AM CST to 10:05 AM CST
- Where
- Chisago County, 2.38 mi SE of Rush Pt to 0.52 mi NW of Rush City Muni Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 45.650, -93.060
Scattered large trees were blown down across the northern half of Chisago County, including a tree falling on a house west of Rush City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Indiana, September 19, 20132 deaths · 1 injured · $75,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Iowa, September 19, 2013$2.3 million · 1.75 in hail · 65 events
- Heat in California, September 19, 20131 death · 1 event
- Hail and Damaging Winds in Wisconsin, September 19, 2013$7.1 million · 1 in hail · 14 events
- Flooding and High Wind in Guam, September 19 to 20, 2013$1.1 million · 52 kt wind · 4 events
- Hail and Damaging Winds in Iowa, September 19, 2013$215,000 · 1 in hail · 23 events
- Flash Flooding and Flood in Texas, September 19 to 20, 20133 injured · $75,000 · 4 events
- Flash Flooding in Texas, September 19, 2013$45,000 · 6 events
- Damaging Winds in Missouri, September 19, 2013$50,000 · 56 kt wind · 2 events
- Lightning Strike in Illinois, September 19, 2013$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, September 19, 2013$20,000 · 65 kt wind · 3 events
- Flash Flooding and Flood in Texas, September 19 to 20, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469231, 469226, 469232, 469200, 469402, 469222, 469201, 469211, 469227, 469203, 469219, 469210, 469212, 469253, 469255, 469256, 469213, 469214, 469215, 469367, 469494, 469225, 469229, 469224, 469216, 469217, 469230.